If I don't take a pill one day, I am so lethargic. I feel like the nerve ends of my brain has died. I'm nonfunctional. I don't want to feel dependent on the pill, meanwhile, it seems that I am. I try to skip a pill once or twice a week. What can you suggest?
Hello Margaret, I am sorry no one has answered your question. I do not personally take Nuvigil, but know others members on the site that do, & think it's a wonderful drug. Since it does help you, why not take it? It does sound like when you take it it works! Please don't fear a medication that is meant to help you. I only wish you the best, & hope some of our members that take this drug will soon answer too...
First you have to understand what addiction is. It is NOT the natural dependence our bodies get to a med we're on long term. It is a pathological condition in which you take more then is prescribed for the high you get, not for help with what you are on it for, and this is important, regardless of the consequences.
I was on this med for three years - when I had lowered some other meds that made me very sleepy, I just stopped taking the Nuvigil. No problems. At the most your body would become dependent on it (not addicted - addiction happens when you take more and more chasing a high) then you would need to drop your dose slowly. If this medication helps you, as it does many people, then take it. A month or two of weaning off of it when the time comes isn't worth worrying yourself about. If the medication helps, use it - get the benefits. - ElizaJane23
I used Nuvigil for narcolepsy and it was hoped to help my exagerrated startle reactions. Prior to taking it, I was yawning every 5-10 minutes throughout the day, driving everyone around me (and me) crazy--and I was jumping and literally screaming as a startle reaction. An EEG to look at nerve issues for the startle reaction resulted in a diagnosis of narcolepsy when I could not stay awake for more than 10 minutes during the 45-minute test, even with the tech urging me to stay awake. I hadn't realized how much the drowsiness affected my life until I took Nuvigil, which instantly helped me stay awake for about 10 hours. If I missed it for a day, it was very easy for others and me to tell. I, too, was concerned with addiction, but this was not addiction--this was the expected reaction with this medication, and it was used to treat (not cure) the issue.
After about 15 months, though, I started to develop symptoms consistent with an allergic/senstivity reaction to the Nuvigil (high blood pressure, extreme fatigue, costochondritis, muscle aches, breathing difficulties, foggy thinking, etc.), and needed to stop taking it. The med was stopped a week ago, and I'll be prescribed another med tomorrow, but without the Nuvigil, I am totally exhausted. I hope the new med works as well.
The cost was definitely an issue. With the first prescription, the total cost being over $400 and my portion $81 after insurance, I told the pharmacy there was no way I could afford that. He did some checking and found a program by the manufacturer to discount my cost, so it reduced my portion to about $37 per month. It was a coupon of some kind that the pharmacy registered from his site, and when I renew the prescription, the pharmacy does a "split bill" and this provided the lower cost.
I would heartily recommned Nuvigil to anyone who can afford it and not develop the sensitivity to it. It was a lifesaver for me, and I hope the new med works even half as well.
I take 75 mg in morning. I skip days I don't have to be productive. Gives me focus and energy for add and depression. After several days I have to crash and feel very down but it's totally worth it. Accomplishment and focus help depression - it's that simple and nuvigil Is awesome for both. Pk
- Nuvigil Information for Consumers
- Nuvigil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nuvigil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2011 • 1 answer
Prescription - Afraid to tell my doctor I am addicted to pain meds, but I am being forced to before?
Posted 10 Apr 2012 • 9 answers
Posted 19 Jul 2013 • 2 answers
Posted 25 Oct 2013 • 3 answers
Lexapro - I feel as if my brain is just not as sharp as it should be. (decreased brain function over
Posted 3 Oct 2015 • 1 answer